Weird Spotting


Q: I am on the birth control patch and as stated when I researched, the patch is the best effective in the second cycle of wearing it. So of course, unprotected sex. Several times. I had a scare not too long (I'd say two-three weeks) ago and used the morning after pill and all seemed well and I had my period. A week ago, I started to get this type of spotting. It almost seemed like blood clots and dark brown in color. The brown lasted for four or five days and now I have a mix between red-pink and brown blood (or is it discharge?) and I'm a little worried. It's kind of heavier than spotting a little. Enough to make me change the pad once a day or possibly twice. Today is May 26th, and I usually get my periods on a Thursday (supposed to be this week), but a little reassurance that I am not pregnant is much needed.
Thank you.

Symptoms:  red/brown discharge/blood, spotting, period-like pains, fatigue, irritability

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...

Q: My girlfriend drank nordette yeterday at 8 as an Ecp and drank again 12 hours later. Today she should be expecting he...

Q: I took the morning after pill yesterday (36 hours after intercourse) as I have been off the pill for quite awhile due...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon